Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 3, 2004, 3:28 PM MST for Socorro County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2004, 3:28 PM MST (22:28 UTC)
- Expired
- Apr 3, 2004, 4:15 PM MST
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Socorro County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 032228 SVRABQ NMC053-032315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 328 PM MST SAT APR 3 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO * UNTIL 415 PM MST * AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL SOCORRO COUNTY...OR ABOUT 35 MILES SOUTHWEST OF SOCORRO...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHERN SOCORRO COUNTY OVER RURAL CENTRAL SOCORRO COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3358 10743 3354 10722 3405 10704 3410 10733 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:56 PM MST, 32 minutes earlier.
Area forecast discussion, Apr 3, 2:56 PM MST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 256 PM MST SAT APR 3 2004 .DISCUSSION...UPPER LVL CUT OFF LOW CONTINUES TO SPIN OVER AZ MAKING IT A SOGGY DAY OVER MANY AREAS IN NM. A NUMBER OF S/WS...VORT LOBES...AND JETS WILL SPIN AROUND THE UPPER LOW AND OVER NM TONIGHT AND SUNDAY. SHOWERS AND THUNDERSTORMS ARE NOW INCREASING IN COVERAGE AREA AS ONE OF THESE LOBES CROSSES THE STATE THIS AFTERNOON. A MESO CONVERGENCE ZONE HAS SETUP ALONG THE RIO GRANDE VALLEY HELPING TO SPAWN THUNDERSTORMS. UPSLOPE CONDITIONS EXITS OVER THE EASTERN PLAINS WITH GOOD SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE PECOS RIVER VALLEY. IN ADDITION TO THE MOISTURE TEMPERATURES ARE DECREASING OVER THE NORTHERN MOUNTAINS AND NORTHEAST HIGHLANDS. EXPECT SNOW TO FALL TONIGHT ESPECIALLY ON THE EASTERN SLOPES OF THE SANGRE DE CRISTO MTNS. WILL POST A FLASH FLOOD WATCH FOR THE RIO GRANDE AND THE PECOS RIVER VALLEYS AND HEAVY SNOW WARNING FOR THE EASTERN SLOPES OF THE SANGRE DE CRISTOS AND SNOW ADVISORY FOR THE REST OF THE SANGRES. THE LOW IS SLOWER TO EJECT SO THE INCREASE OF POPS THRU TUE IS GOOD. A SMALL BREAK ON WED WITH ONLY AFTERNOON TS/SW AND THEN THE NEXT SYSTEM MOVES INTO THE SOUTHWEST US AND THE CURRENT FORECAST LOOKS ON TRACK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 038/057 039/058 035 23663 GALLUP.................... 030/052 030/055 029 23653 GRANTS.................... 028/051 028/054 031 23753 GLENWOOD.................. 037/057 036/063 036 23643 CHAMA..................... 028/042 027/048 026 23763 LOS ALAMOS................ 031/045 030/051 030 23763 RED RIVER................. 026/034 024/042 022 23763 TAOS...................... 029/045 029/051 030 23763 SANTA FE.................. 033/045 032/051 030 23765 SANTA FE AIRPORT.......... 033/048 033/054 032 23765 ESPANOLA.................. 034/050 034/057 034 23763 ALBUQUERQUE HEIGHTS....... 040/053 039/058 040 23765 ALBUQUERQUE VALLEY........ 041/054 039/060 041 23763 ALBUQUERQUE FOOTHILLS..... 038/051 037/056 038 23765 ALBUQUERQUE WEST MESA..... 039/053 038/058 039 23765 SOCORRO................... 042/057 041/058 039 23753 SANDIA PARK/CEDAR CREST... 033/045 031/051 033 23765 MORIARTY/ESTANCIA......... 035/048 034/054 035 23765 CARRIZOZO................. 034/054 034/054 035 23865 RUIDOSO................... 033/048 032/049 031 23865 RATON..................... 033/042 033/055 031 23773 LAS VEGAS................. 032/044 029/054 032 23773 ROY....................... 033/046 032/055 034 23763 CLAYTON................... 035/050 035/060 039 23443 SANTA ROSA................ 038/052 037/060 038 23875 TUCUMCARI................. 039/052 039/062 041 23763 FORT SUMNER............... 040/053 040/061 040 23875 CLOVIS.................... 039/052 039/061 039 23765 PORTALES.................. 040/053 040/062 041 23865 ROSWELL................... 046/056 044/062 042 23975 && .ABQ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT NMZ002- 009-010-012-015-018-019. HEAVY SNOW WARNING TONIGHT NMZ005. SNOW ADV TONIGHT NMZ004. && 23
Hazardous weather outlook, Apr 3, 11:10 AM MST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1110 AM MST SAT APR 3 2004 NMZ001>021-026-041300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-WESTCENTRAL MOUNTAINS- 1110 AM MST SAT APR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD PRODUCE LARGE HAIL...AND DAMAGING WINDS...ACROSS CHAVES AND LINCOLN COUNTIES THIS AFTERNOON AND EVENING. ELSEWHERE...SCATTERED TO NUMEROUS RAIN SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE ...AND SNOW SHOWERS ARE EXPECTED ABOVE 7500 FEET IN THE NORTHERN MOUNTAINS. ADDITIONAL RAINFALL THIS AFTERNOON AND TONIGHT MAY RESULT IN MINOR FLOODING OR PONDING OF WATER IN LOW LYING AREAS AND IN HIGHWAY INTERSECTIONS ACROSS NORTHERN AND CENTRAL NEW MEXICO. A SNOW ADVISORY REMAINS IN EFFECT FOR THE NORTHERN MOUNTAINS THIS AFTERNOON WHERE AN ADDITIONAL 2 TO 6 INCHES OF SNOW COULD ACCUMULATE. SEE THE LATEST SNOW ADVISORY TO BE ISSUED LATE THIS MORNING FOR FURTHER DETAILS. WINDY CONDITIONS ARE EXPECTED TO IMPACT THE RIO GRANDE VALLEY LATER THIS AFTERNOON AND TONIGHT. EAST WINDS IN THE VICINITY OF CANYONS MAY BLOW FROM 30 TO 40 MPH WITH GUSTS AROUND 50 OR 55 MPH POSSIBLE AFTER DARK. .DAYS TWO THROUGH SEVEN... SCATTERED TO NUMEROUS RAIN SHOWERS...THUNDERSTORMS AND HIGH TERRAIN SNOW SHOWERS WILL CONTINUE SUNDAY. THE UPPER LEVEL STORM SYSTEM TRIGGERING THE WET WEATHER WILL CONTINUE TO BRING A CHANCE OF RAIN SHOWERS...THUNDERSTORMS AND HIGH MOUNTAIN SNOW SHOWERS MONDAY AND TUESDAY...BUT THE HEAVIEST ACTIVITY WILL MOVE EAST OF THE AREA BY MONDAY. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EVENING IN CHAVES AND LINCOLN COUNTIES.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:52 PM MST | Severe Thunderstorm Warning | ABQ | Socorro | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.